Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 158, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2018, 1:38 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 1:38 PM MDT (19:38 UTC)
- Expired
- Jun 24, 2018, 2:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:45 PM MDT | TSTM WND GST 83 | 3 Nne Kingsley Dam, NE | MESONET STATION UP362, KINGSLEY DAM 3NNE |
| Jun 24, 1:45 PM MDT | TSTM WND GST 83 | Kingsley Dam 3nne, NE | MESONET STATION UP362, KINGSLEY DAM 3NNE. |
| Jun 24, 1:46 PM MDT | TSTM WND GST 70 | Keystone, NE | |
| Jun 24, 2:00 PM MDT | TSTM WND DMG | 5 Nw Kingsley Dam, NE | 3 METAL LAWN CHAIRS BLOWN 150 YARDS. A 2-FOOT DIAMETER TREE SNAPPED AT THE TRUNK. TIME APPROXIMATE AND BASED ON THE TIME OF A MEASURED PEAK WIND GUST OF 62 MPH. |
| Jun 24, 2:00 PM MDT | TSTM WND GST 62 | 5 Nw Kingsley Dam, NE | DAVIS WEATHER STATION REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WUUS53 KLBF 241938
SVRLBF
NEC101-111-117-242030-
/O.NEW.KLBF.SV.W.0158.180624T1938Z-180624T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
238 PM CDT SUN JUN 24 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
Southwestern McPherson County in west central Nebraska...
* Until 330 PM CDT/230 PM MDT/.
* At 238 PM CDT/138 PM MDT/, a severe thunderstorm was located over
Kingsley Dam, or 7 miles north of Ogallala, moving east at 40 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* This severe thunderstorm will be near...
Keystone around 145 PM MDT.
Sarben around 210 PM MDT.
Sutherland around 325 PM CDT.
Other locations impacted by this severe thunderstorm include Coker,
O'Fallons, Big Bald Hill, Nevens and Broganville.
This includes the following highways...
Highway 61 between mile markers 85 and 106.
Highway 92 between mile markers 137 and 138.
Interstate 80 in Nebraska between mile markers 125 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4109 10175 4134 10174 4146 10105 4107 10098
TIME...MOT...LOC 1938Z 264DEG 33KT 4123 10168
HAIL...1.00IN
WIND...80MPH
$$
Taylor1 follow-up statement
059
WWUS53 KLBF 242005
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
305 PM CDT SUN JUN 24 2018
NEC101-111-117-242030-
/O.CON.KLBF.SV.W.0158.000000T0000Z-180624T2030Z/
Keith NE-Lincoln NE-McPherson NE-
305 PM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
CDT/230 PM MDT/ FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND
SOUTH CENTRAL MCPHERSON COUNTIES...
At 305 PM CDT/205 PM MDT/, a severe thunderstorm was located near
Sarben, or 21 miles northeast of Ogallala, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Sutherland around 325 PM CDT.
Other locations impacted by this severe thunderstorm include Coker,
O'Fallons, Big Bald Hill and Nevens.
This includes Interstate 80 in Nebraska between mile markers 152 and
165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 10146 4136 10151 4146 10105 4107 10098
TIME...MOT...LOC 2005Z 264DEG 33KT 4126 10135
HAIL...1.00IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:28 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 24, 1:28 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 228 PM CDT Sun Jun 24 2018 .SHORT TERM...(This evening through Monday) Issued at 223 PM CDT Sun Jun 24 2018 Models bouncing around some in the near term with wrap around flow from upper low. Some weak instability this afternoon with daytime heating and weak waves moving around the upper low centered over Custer, SD as seen in visible. Lows tonight in the 50s with increasing pops to the east this evening as stronger wave moves through and it finds deeper moisture. 0.96 pwat this am 111% of normal. So could see some heavy rain at times especially this evening to the east of Highway 83. Storms taper off over north central Nebraska through the early morning hours as upper low moves off. Still some lingering showers or possibly an isolated thunderstorm as the upper low pulls away. Highs Monday around 80 with mostly cloudy skies becoming partly cloudy through the late afternoon. .LONG TERM...(Monday night through Sunday) Issued at 223 PM CDT Sun Jun 24 2018 Models in good agreement with upper ridge building into the northern plains Tuesday through Friday with mainly dry conditions and highs in the upper 80s to low 90s. This will be followed by upper trough with cooler air through the weekend moving across the northern plains. Highs in the 70s and 80s and increasing chances of precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 125 PM CDT Sun Jun 24 2018 Scattered thunderstorms with small hail and gusty winds are moving out of the Nebraska Panhandle into western Nebraska early this afternoon. Have included thunderstorms at KVTN but only VCTS at KLBF. Mostly cloudy with vfr conditions and light northerly winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Power
Hazardous weather outlook, Jun 24, 2:53 AM MDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 353 AM CDT Sun Jun 24 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-250900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 353 AM CDT Sun Jun 24 2018 /253 AM MDT Sun Jun 24 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Showers and thunderstorms can be expected today and tonight across the outlook area. A few thunderstorms could become strong with marginally severe hail and strong winds possible mainly this afternoon and evening. The area of concern will be mainly east of a line from Kilgore through Oshkosh. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Showers and a few thunderstorms to continue Monday and Monday night. A chance for thunderstorms returns for Friday and Saturday. The threat for any severe storms remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jun 24, 9:51 AM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 1 N OGALLALA 41.15N 101.72W
06/23/2018 E60 MPH KEITH NE PUBLIC
TIME ESTIMATED OFF RADAR
&&
THORNELocal storm report, Jun 24, 9:58 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND GST WALLACE 40.84N 101.16W
06/23/2018 E60 MPH LINCOLN NE TRAINED SPOTTER
&&
THORNESpecial weather statement, Jun 24, 12:20 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
1220 PM MDT SUN JUN 24 2018
NEZ056-241900-
Deuel-
1220 PM MDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT DEUEL COUNTY...
At 1219 PM MDT, a strong thunderstorm was located near Sunol, or 12
miles east of Sidney, moving east at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Chappell and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
100.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 10261 4122 10261 4122 10224 4100 10218
4100 10238 4102 10262
TIME...MOT...LOC 1819Z 263DEG 28KT 4111 10273
TaylorLocal storm report, Jun 24, 1:10 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
210 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND GST 8 NW BIG SPRINGS 41.15N 102.18W
06/24/2018 E60.00 MPH DEUEL NE PUBLIC
&&
JURGENSENSpecial weather statement, Jun 24, 1:20 PM MDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 220 PM CDT SUN JUN 24 2018 NEZ005-094-242000- Eastern Cherry NE-Western Cherry NE- 220 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 300 PM CDT/200 PM MDT/... At 219 PM CDT/119 PM MDT/, Doppler radar was tracking a strong thunderstorm near Merritt Reservoir, or 25 miles southwest of Valentine, moving northeast at 15 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Merritt Reservoir. This includes Highway 97 between mile markers 109 and 131. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4255 10101 4273 10104 4289 10072 4255 10066 TIME...MOT...LOC 1919Z 228DEG 13KT 4267 10096 Taylor
Local storm report, Jun 24, 1:38 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST KINGSLEY DAM 41.21N 101.66W
06/24/2018 M78 MPH KEITH NE MESONET
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:29 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 23, 7:45 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Jun 23, 7:47 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 23, 8:01 PM MDT | Special Weather Statement | LBF | Sherman | 29 min |
| Jun 23, 8:27 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, Perkins | 48 min |
| Jun 23, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 41 min |
| Jun 23, 9:11 PM MDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 23, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 23, 9:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 23, 9:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Lincoln, Perkins | 38 min |
| Jun 23, 9:57 PM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Jun 23, 10:25 PM MDT | Special Weather Statement | LBF | Hayes, Lincoln | 50 min |
| Jun 23, 10:27 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 48 min |
| Jun 23, 10:29 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 23, 10:37 PM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 23, 10:48 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jun 23, 11:03 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 12:20 PM MDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jun 24, 12:57 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jun 24, 1:20 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 24, 2:13 PM MDT | Special Weather Statement | LBF | Perkins | 32 min |
| Jun 24, 2:23 PM MDT | Special Weather Statement | LBF | Keya Paha | 37 min |
| Jun 24, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| Jun 24, 3:39 PM MDT | Special Weather Statement | LBF | Logan | 36 min |
| Jun 24, 3:51 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 24, 3:56 PM MDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 24, 4:05 PM MDT | Special Weather Statement | LBF | Dawson | 40 min |
| Jun 24, 4:27 PM MDT | Areal Flood Advisory | LBF | Custer | 119 min |
| Jun 24, 4:32 PM MDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Jun 24, 4:43 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 47 min |
| Jun 24, 4:48 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 4:49 PM MDT | Special Weather Statement | LBF | Custer | 41 min |
| Jun 24, 5:30 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 24, 5:32 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 24, 5:59 PM MDT | Special Weather Statement | LBF | Loup | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.